MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP II 5X33 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP II 5X33 REVASC. DEV.; CATHETER, THROMBUS RETRIEVER
Model Number ET009533
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Thromboembolism (2654)
Date of Event 01/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that a patient underwent mechanical thrombectomy of an internal carotid (ic) top occlusion with a 5mm x 33mm embotrap ii revascularization device (et009533 / 21g174av) and experienced intraoperative ic re-occlusion and thromboembolism to the distal m1 segment of the middle cerebral artery (mca).The embotrap ii device was deployed from the distal m1 for ic top occlusion.A react¿ suction catheter (medtronic) was engaged at the proximal end of the thrombus, and continuous aspiration prior to intracranial vascular embolectomy (captive) technique was performed.A large amount of red thrombus was removed from the ic after first pass.Residual thrombus was noted at the distal m1 (unknown whether it was released from ic or originally tandem occlusion).A second pass was made with the embotrap ii; however, the thrombus was not removed.The ic then re-occluded.A solitaire¿ stent retriever (medtronic) was used for the third pass.¿a lot of thrombus¿ was not retrieved, but the ic blood flow resumed.The distal m1 remained occluded.The physician performed another pass with the solitaire at the distal m1, but the thrombus was not removed.The procedure was completed as is with a final thrombolysis in cerebral infarction (tici) score of 2a.No hemorrhage was noted.¿every time it is collected, something like debris was also collected, and in patient had strong arteriosclerosis, so atbi? was also a suspected.When first pass of et2 was collected, a large amount of soft thrombus was removed, and the fact that no thrombus was scattered on the a side was thought to be due to the effect of et2.¿ the complaint indicated that the embotrap ii device is not available for evaluation.Based on complaint information, the device is not available to be returned for analysis.A review of the manufacturing documentation associated with this lot (21g174av) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Embolization of thrombus and vessel re-occlusion are known potential complications during mechanical restoration of flow and thrombus removal procedures in which the embotrap ii is used.During these interventional procedures, the devices are advanced and withdrawn through pre-existing thrombotic lesions with risk of embolization of thrombus.Review of the available information suggests that vessel characteristics, patient, and procedural factors may have contributed to the reported event.The event necessitated additional thrombectomy attempts in an attempt to restore blood flow and preclude permanent damage and occurred during procedural use of the embotrap device, therefore, it meets mdr reporting criteria.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that a patient underwent mechanical thrombectomy of an internal carotid (ic) top occlusion with a 5mm x 33mm embotrap ii revascularization device (et009533 / 21g174av) and experienced intraoperative ic re-occlusion and thromboembolism to the distal m1 segment of the middle cerebral artery (mca).The embotrap ii device was deployed from the distal m1 for ic top occlusion.A react¿ suction catheter (medtronic) was engaged at the proximal end of the thrombus, and continuous aspiration prior to intracranial vascular embolectomy (captive) technique was performed.A large amount of red thrombus was removed from the ic after first pass.Residual thrombus was noted at the distal m1 (unknown whether it was released from ic or originally tandem occlusion).A second pass was made with the embotrap ii; however, the thrombus was not removed.The ic then re-occluded.A solitaire¿ stent retriever (medtronic) was used for the third pass.¿a lot of thrombus¿ was not retrieved, but the ic blood flow resumed.The distal m1 remained occluded.The physician performed another pass with the solitaire at the distal m1, but the thrombus was not removed.The procedure was completed as is with a final thrombolysis in cerebral infarction (tici) score of 2a.No hemorrhage was noted.¿every time it is collected, something like debris was also collected, and in patient had strong arteriosclerosis, so atbi? was also a suspected.When first pass of et2 was collected, a large amount of soft thrombus was removed, and the fact that no thrombus was scattered on the a side was thought to be due to the effect of et2.¿ the complaint indicated that the embotrap ii device is not available for evaluation.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 01-feb-2022.[additional information]: on 01-feb-2022 additional information was received.The information indicated that the internal carotid (ic) re-occlusion was resolved by thrombus recovery with a solitaire stent retriever.The blood flow reduction was due to the thrombus.The physician tried to remove the thromboembolism to the distal m1 using the embotrap ii device (2 passes were made) and 1 pass with the solitaire, but these attempts were unsuccessful.The event did not lead to prolonged hospitalization.The physician thinks the patient may have had atherothrombotic brain infarction (atbi).E.1: the initial reporter phone: (b)(6).The initial reporter email address is not available / reported.Updated sections: b.4, e.1, e.3, g.3, g.6.H.2, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
EMBOTRAP II 5X33 REVASC. DEV.
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13387745
Report Number3011370111-2022-00006
Device Sequence Number19267009
Product Code NRY
UDI-Device Identifier10886704081326
UDI-Public10886704081326
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/23/2024
Device Model NumberET009533
Device Catalogue NumberET009533
Device Lot Number21G174AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer02/01/2022
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9F OPTIMO BALLOON GUIDE CATHETER (TOKAI MEDICAL); CHIKAI GUIDEWIRE (ASAHI INTECC); PHENOM¿ 27 MICROCATHETER (MEDTRONIC); REACT¿ SUCTION CATHETER (MEDTRONIC); SOLITAIRE¿ STENT RETRIEVER (MEDTRONIC)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown